Hail, Rush
- When
- July 14, 3:45 PM CST
- Where
- Rush County, Loretta
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.650, -99.180
some rather large.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Isolated severe storms produced hail...some rather large.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 14, 1:56 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 256 PM CDT SAT JUL 14 2007 .DISCUSSION... DAYS 1-2... WV SATELLITE INDICATES UPPER LEVEL RIDGE OF HIGH PRESSURE IN PLACE OVER THE WESTERN STATES INFLUENCING A NORTHWESTERLY FLOW OVER THE CENTRAL HIGH PLAINS. AN UPPER LEVEL LOW IS LOCATED JUST OFF THE PACIFIC NW COAST AS A STRONG (120+ KT) JET IS JUST BEGINNING TO FEED INTO IT. FORECAST FOCUS WILL BE CHANCES FOR THUNDERSTORMS SATURDAY NIGHT AND TEMPERATURES SUNDAY/MONDAY. UPPER LEVEL SHORTWAVE TROUGHS WILL CONTINUE TO CYCLE AROUND THE DESERT SW HIGH LATE SATURDAY INTO SUNDAY. A SURFACE TROUGH/BOUNDARY STRETCHING FROM EASTERN NEBRASKA SOUTHWEST INTO NORTHWESTERN KANSAS WILL SLOWLY MOVE SOUTHEASTWARD SATURDAY NIGHT INTO SUNDAY MORNING. AMPLE MOISTURE (SFC DEWPOINTS IN UPPER 50S/LOW 60S) WILL BE PRESENT AHEAD OF THE BOUNDARY. SOME MODERATE LOW LEVEL INSTABILITY WILL BE PRESENT DUE TO MOSTLY CLEAR SKIES HAVING ALLOWED FOR WARMER TEMPS SATURDAY AFTERNOON. ANY THUNDERSTORM DEVELOPMENT TAKING PLACE SATURDAY AFTERNOON WOULD BE ASSOCIATED WITH THE TROUGH AND COULD LINGER INTO SATURDAY EVENING UNTIL JUST AFTER SUNSET. THE GFS/NAM/UKMET ARE ALL IN GENERAL AGREEMENT SITUATING THE TROUGH ACROSS THE SOUTHEASTERN THIRD OF THE CWA TO BEGIN THE PERIOD AT 00Z AND DROPPING IT SOUTHEASTWARD OVERNIGHT. ALL MODELS TEND TO INDICATE LITTLE PRECIP BUT THE RUC SEEMS TO BE HANDLING THIS AFTERNOONS DEVELOPMENT OF SHOWERS/THUNDERSTORMS IN NORTHEASTERN NEW MEXICO FAIRLY WELL. IT TRENDS PRECIP DEVELOPING EAST/NORTHEAST INTO SOUTHWEST KANSAS BY THIS EVENING ALONG THE TROUGH/BOUNDARY. WILL KEEP SLIGHT POPS IN FOR TONIGHT. A SURFACE HIGH WILL DROP SOUTH INTO EASTERN KANSAS SUNDAY AS ANOTHER SURFACE TROUGH DEVELOPS LEE OF THE ROCKIES. THIS WILL SET UP A LOW LEVEL SOUTHERLY FLOW PATTERN AT 850MB THAT WILL LAST THROUGH MONDAY. THE AREA WILL UNDERGO A SLIGHT WARMING TREND EACH DAY AS THE SOUTHERLY FLOW BECOMES MORE SOUTHWESTERLY AT TIMES THROUGH THE PERIOD. THIS WILL ADVECT DRIER AIR (DEWPOINTS IN THE SINGLE DIGITS) ACROSS THE AREA. DAYS 3-7... THE EXISTING 3-7 GRIDS WERE JUST SMOOTHED AND EXTENDED INTO DAY 8. THE ECMWF AND GFS BOTH KEEP AN UPPER HIGH PRESSURE RIDGE OVER THE HIGH PLAINS THROUGH THE PERIOD. TOOK A PEAK AT THE CANADIAN...AND IT AGREES THAT A LARGE HIGH PRESSURE RIDGE WILL BE THE RULE. THIS SHOULD KEEP S.W. KANSAS HOT AND DRY THROUGH THE EXTENDED PERIOD. DID NOT SEE ANY 850 TEMP PROGS WORTHY OF A 100F FORECAST...SO STAYED IN THE MID TO UPPER 90S...WITH THE HOTTEST SPOTS IN THE HAYS AREA. DID ADD A FEW 20 POPS TO THE EASTERN CWA ON DAY 8...SUNDAY JULY 22ND. THERE IS A STRANGE/ODD SHORT WAVE COMING UP FROM THE SOUTHWEST U.S. AT THAT TIME...KNOCKING DOWN THE RIDGE TEMPORARILY AND MAY KICK OFF A FEW STORMS IN THE DEEPER MOISTURE. && .AVIATION... AVIATION CONDITIONS LOOK TO BE VFR TODAY. THIS IS JUST A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS BETWEEN 22 AND 02Z THIS EVENING FROM A HUT TO DDC TO LBL LINE. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 95 66 95 / 20 10 0 0 GCK 63 95 64 96 / 20 10 0 0 EHA 63 94 65 94 / 20 10 0 0 LBL 65 94 66 95 / 20 10 0 0 HYS 65 95 67 96 / 20 10 0 0 P28 68 94 68 94 / 20 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN32/12/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 457 AM CDT SAT JUL 14 2007 KSZ030-031-043>046-061>066-074>081-084>090-151000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 457 AM CDT SAT JUL 14 2007 /357 AM MDT SAT JUL 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 3 PM. THESE STORMS WILL CONTAIN BRIEF HEAVY RAIN...GUSTY WINDS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
The Dodge City radar (KDDC), 121 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51249, 51250, 51251, 51252, 51253, 51254.